Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Persistent effects after ceasing Flexeril meds

AnonymousUserAAnonymousUser Posts: 49,512
edited 06/11/2012 - 7:33 AM in Pain Medications
Hi.

I'm frustrated, but not complaining, as while I recently incurred a neck injury in a rear-ender, it's minor and I'm not experiencing any persistent pain. However, the doc prescribed Flexeril to treat my tight neck muscles. That's where the problem began (the rear ender was the catalyst).

Immediately the next day, I noticed I was unable to function at work, despite not having taken a pill over 16 hours prior. I went home. Stupidly, I took another that evening; that was the final pill (I'm not taking ANY other medications). I never picked up the other prescription the doc made in response to my complaints about side effects, primarily due to the fact that I was suspicious the side effects were persistent.

It's been over 10 days now and I can only describe with frustration as the following:
-short-term retention issues (memory?), with having details, numbers/dates to be repeated to me several times.
-general fog or 'blankness'
-difficulty composing letters, text/documentation for work
-difficulty forming complex sentences verbally and/or completing a conversation without stumbling on words
-inability to grasp a common word to communicate (while this has been an issue...I'm 42...it's magnified x10 this last week)
-almost complete inability to complete my job as manager

Again, all of the above are 'persistent' 10 days after stopping dosage. I have an upcoming appointment with my GP, but I'm skeptical of his reaction unless I steer him in a direction of which I'm currently oblivious to.

I'd appreciate any input or similar stories about Flexeril.

Thanks much and hope you all feel better, as most (if not all) of what I read make me pale in comparison.

JR

edit: corrected a typo. I did fail to mention extreme difficulty typing, which is also persistent. I previously could type consistently 45-50wpm, now only able to manage half that, with many errors (spell-check is my new friend).
advertisement
1

Comments

  • Hello J.R. -

    After reading your email a couple of times, I can tell you that the side-affects you're experiencing after ceasing the Flexeril are not at all that uncommon. I myself have taken it a few times over the past decade and did experience much of the same. Seeing your GP in regard to them is certainly a good idea, but I personally don't think there's much he's going to be able to do for you in regard to changing how you feel right now. As with any medication, it takes awhile to leave your system but it will...and you can help that cause by drinking alot of water, taking a multi-vitamin and eating a healthy diet with many fruits and vegetables.

    Cyclobenzaprine which what Flexeril is, was very commonly used for other indications as well as a muscle relaxer. Here's a link that goes into depth describing it's uses, side-affects, etc.

    http://en.wikipedia.org/wiki/Cyclobenzaprine

    Best wishes to you J.R. and take care -

    Jeff
  • At least hearing it will likely clear up is reassuring, as I've been wondering the past few days if it would. Even today, though I'm feeling better, the effects live on.

    Thanks again.
  • advertisement
  • How long ago was the accident?
  • I don't mean to be an alarmist, but the symptoms you are describing can be attributed to something more serious than the left over side effects of the Flexeril. I highly recommend that you contact your doctor and let him know what is going on as soon as possible.

    "C"
  • I agree with C- any of those symptoms need to be looked at immediately after an auto accident. Injuries sometimes don't show up right away and can be confused as side effects from medications.

    Give the doc a call as soon as possible, ok?

    Griff
  • advertisement
  • JR, I think Griff and HaglandC are right in that you need to see your doctor as soon as possible. It has been long enough since stopping flexeril for this not to be the problem, in my opinion. Please be open to having the doctor look for other causes, and not just assume that it is from the flexeril.

    I wish you well, and really hope you see your doc tomorrow. Please give us an update when you can.

    Oh, and welcome to spine-health, where we all look after and care about one another.

    Cindy
    Surviving chronic pain one day at a time, praying for a reprieve because living another 40 years like this doesn't sound too fun!
  • Yeah.. my thought was possible damage from "brain slosh" during the accident.
  • I'm realizing that perhaps my recounting was written poorly:

    I realize that it appears that my symptoms started the 'next day' after the accident. This is not true. The 'accident' occurred on a Friday afternoon and I had zero 'acuity' symptoms for 72 hours until after awaking from taking the Flexeril 12 hours later.

    The 'accident' was a slow-speed one, with the guilty party impacting a vehicle behind us, which impacted our vehicle (I was the passenger). My head tilted gently forward and corrected before I was able to conciously able to correct the movement. My exact words to the driver of the vehicle I was in were, "That was interesting", as though I had previously been rear-ended (and at greater speeds, I must add, and all as the driver), I had never encountered that type of head movement nor incurred any injury previously.

    After seeing the number of posts backing up haglandc's private message, I will consult my doctor this afternoon.

    I don't believe my symptoms to be related to TBI, but I'm not one to ignore messages such as those above.

    Thank you for your concerns and taking the time to post.

    JR
  • How are you doing today?

    Please let us know.

    "C"
  • His diagnosis was 'concussion' (aka, swelling). He had me get a CAT scan to eliminate any spurious 'bleeders'.

    I neither had any tangible results from the CAT nor any neural issues from his tests.

    In his words, "It will get better"

    I appreciate all your comments & concern. I'm still skeptical and believe the Flexeril was the catalyst, but I suppose that time will tell on both counts. I simply find it hard to believe that such a small head movement such as what I experienced would cause such effects.

    I'll post in a couple of weeks with how I'm doing. I'm still real foggy and stumble in conversation, but my typing fluidity seems to be returning (good sign).

    JR
advertisement
This discussion has been closed.
Sign In or Register to comment.